Texas, 2007

Damaging Winds in Texas, September 6, 2007

September 6, 2007 · NWS AMA · 8 events in 3 counties and zones

however no injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms during the early evening hours produced damaging winds across the east central and southeastern Texas Panhandle...however no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 6, 1:43 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 6, 1:43 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
243 PM CDT THU SEP 6 2007

.DISCUSSION...
BIGGEST FORECAST CHALLENGES WILL BE PRECIP CHANCES TONIGHT THROUGH
THE WEEKEND ALONG WITH MAX TEMPS. REMNANTS OF HENRIETTE LIFTING VERY
SLOWLY NORTHEAST NEAR THE BOOTHEEL OF NM. ALREADY SEEING CONVECTION
SPREADING INTO THE SOUTHWEST TX PANHANDLE THIS AFTERNOON OUT OF NM
AND ALSO CONVECTION MOVING INTO SOUTHEAST CO FROM THE WESTERN OK
PANHANDLE. BUMPED UP POPS SLIGHTLY TONIGHT TO INCLUDE EVEN THE
NORTHWEST SECTIONS. COLD FRONT FORECASTED TO PUSH ACROSS THE FORECAST
AREA LATE TONIGHT AND FRIDAY MORNING. THE INTERACTION OF THE TROPICAL
MOISTURE AND THE FRONTAL BOUNDARY WILL HELP TO INITIATE ADDITIONAL
CONVECTION DURING THE AFTERNOON AND NIGHTTIME HOURS FRIDAY. CONCERN
THAT RAINFALL FRIDAY NIGHT MAY BE VERY HEAVY WITH LOCALIZED FLASH
FLOODING POSSIBLE. DECIDED TO HOLD OFF ON ISSUING ANY WATCHES AT THIS
TIME...HOWEVER LATER SHIFTS WILL NEED TO WATCH CLOSELY FOR THE
LIKELIHOOD OF WIDESPREAD FLOODING. THE MOST LIKELY AREAS WOULD BE THE
EASTERN SECTIONS OF THE PANHANDLES AND THE SOUTHERN TX PANHANDLE.
BUMPED UP POPS TO CHANCE AND LIKELY CATEGORY FRIDAY NIGHT AS THIS
APPEARS TO BE THE BEST CHANCE FOR PRECIP.

THEUPPER SYSTEM FORECASTED TO BEGIN MOVING OFF TO THE EAST SATURDAY
ALLWOING AT LEAST THE WESTERN SECTIONS OF THE PANHANDLES TO SEE AN
END TO THE CONVECTION. TEMPS AND PRECIP CHANCES WILL BE TRICKY
SATURDAY AND DECIDED TO KEEP THE CLOUDS AND PRECIP IN THE SOUTHEAST
HALF OF THE FORECAST AREA. LEFT THE POPS ALONE FROM THE PREVIOUS
FORECAST AND GRIDS SATURDAY AND SATURDAY NIGHT. WENT WITH WARMER
TEMPS WEST WHERE SKIES MAY CLEAR OR THE CLOUDS TO BREAK OUT AND LEFT
THE EAST COOLER. BRIEF SHORTWAVE RIDGING SUNDAY BEFORE ANOTHER
SHORTWAVE TROUGH APPROACHES BY LATE SUNDAY AND SUNDAY NIGHT. ANOTHER
STRONGER COLD FRONT FORECASTED TO PUSH ACROSS THE PANHANDLES SUNDAY
NIGHT AND EARLY MONDAY...WENT WITH COOLER TEMPS EARLY NEXT WEEK ALONG
WITH SLIGHT CHANCE TO CHANCE POPS MONDAY AND MONDAY NIGHT. DRY FROM
TUESDAY TO THE END OF THE EXTENDED PERIOD WITH WARMING TEMPS BY
WEDNESDAY.

THANK YOU VERY MUCH NWSFO/S DDC...PUB...OUN AND LUB FOR THE EXCELLENT
COORDINATION.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  85  66  82  65 /  20  30  50  30  20
BEAVER OK                  68  85  63  80  65 /  20  20  40  30  30
BOISE CITY OK              62  82  61  86  61 /  20  10  20  20  20
BORGER TX                  72  86  67  81  70 /  20  30  50  30  30
BOYS RANCH TX              65  86  66  88  66 /  20  20  40  30  20
CANYON TX                  67  86  64  85  63 /  30  30  40  30  20
CLARENDON TX               72  87  69  81  67 /  30  30  50  30  30
DALHART TX                 64  81  61  86  61 /  20  20  30  20  20
GUYMON OK                  65  88  66  85  65 /  20  10  30  20  20
HEREFORD TX                66  85  63  86  62 /  30  30  40  30  20
LIPSCOMB TX                70  84  66  76  65 /  20  20  60  30  30
PAMPA TX                   72  83  67  77  68 /  20  30  50  30  30
SHAMROCK TX                74  87  69  81  67 /  40  40  60  30  30
WELLINGTON TX              73  89  71  82  69 /  40  40  60  30  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/24
Hazardous weather outlook, Sep 6, 12:00 PM CST, 4 hours 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU SEP 6 2007

OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

BREEZY CONDITIONS AND LOW AFTERNOON RELATIVE HUMIDITIES WILL
RESULT IN AN ELEVATED FIRE DANGER THROUGH EARLY THIS EVENING.
INCREASING MOISTURE IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE
WILL HELP TO PRODUCE THUNDERSTORMS ACROSS THE PANHANDLES LATE THIS
AFTERNOON AND TONIGHT. SEVERE STORMS ARE NOT ANTICIPATED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY NIGHT ACROSS
THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.  HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE
ACROSS THE SOUTHEAST TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

In the hours before

Special weather statement, Sep 6, 3:20 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT THU SEP 6 2007

TXZ014-062215-
GRAY TX-
420 PM CDT THU SEP 6 2007

...STRONG THUNDERSTORM IN GRAY COUNTY...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 4 MILES NORTH AND 5 MILES WEST OF LAKE
MCCLELLAN...MOVING EAST AT 10 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

TAKE SHELTER UNTIL THE STORM HAS PASSED.

NUNEZ
Special weather statement, Sep 6, 3:43 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT THU SEP 6 2007

TXZ019-062245-
DONLEY TX-
443 PM CDT THU SEP 6 2007

...STRONG THUNDERSTORM IN DONLEY COUNTY...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER THE CLARENDON...LELIA LAKE AND HEDLEY
AREAS...MOVING NORTHEAST AT 30 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

TAKE SHELTER UNTIL THE STORM HAS PASSED.

NUNEZ

The radar

The Amarillo radar (KAMA), 101 km away, was scanning. The volume nearest the first event began at 22:11 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gray

When
September 6, 4:10 PM CST
Where
Gray County, Mc Lean
Measured
52 kt (60 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.230, -100.600

Thunderstorm Wind, Gray

When
September 6, 4:15 PM CST
Where
Gray County, Mc Lean
Measured
56 kt (64 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.230, -100.600

Thunderstorm Wind, Wheeler

When
September 6, 4:15 PM CST
Where
Wheeler County, 4.97 mi NNW of Crossroads
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
35.290, -100.520

A forty-foot television antenna was reportedly blown down by the high winds.

Thunderstorm Wind, Gray

When
September 6, 4:19 PM CST
Where
Gray County, Mc Lean
Measured
53 kt (61 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.230, -100.600

Thunderstorm Wind, Gray

When
September 6, 4:20 PM CST
Where
Gray County, 1.13 mi E of Mc Lean
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
35.230, -100.580

Measured at the West Texas Mesonet station located one mile east of McLean.

Thunderstorm Wind, Gray

When
September 6, 4:20 PM CST
Where
Gray County, Mc Lean
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.230, -100.600

High winds blew down tree branches...two inches in diameter...over a widespread area.

Thunderstorm Wind, Donley

When
September 6, 4:20 PM CST
Where
Donley County, 12.75 mi ESE of Rockledge
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.130, -100.600

The high winds snapped off cottonwood tree limbs which were eight inch in diameter.

Thunderstorm Wind, Gray

When
September 6, 4:22 PM CST
Where
Gray County, Mc Lean
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
COOP Observer
Coordinates
35.230, -100.600

The high winds blew away some unsecured property.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54148, 54149, 54150, 54151, 54152, 54153, 54154, 54155.